Any of you medic trained know what is in Qvar apart from beclomethasone. Doc reckons I had an allergic reaction to it when he started me on it at the weekend. My sinuses hurt, skin eyes and ears itched, neck went red and my lungs felt as if they were burning inside. I have been taking becotide for a year which is the same drug and thought I was ok although asthma hasn't beenn well controlled recently. So what could I have reacted to? Any ideas?

Ange xx

7 Replies

  • Hi angela,

    Sorry to hear about your recent problems. I'm not medically trainned but i have a drugs book by the British Medical Assoication. It says that Qvar is just a brand name of beclomethasone. So at a guess you have probably reacted to something they'd put into the inhaler, some kind of preservative or additive maybe rather than the drug. You could ask a pharmactist for some more detail?

    Hope you're feeling better from your reaction and if not, hope u will soon.

    take care


  • Thanks Christine,

    That is all I have managed to find out so far. For some reason I have reacted to cfc free which is apparently very unusual but can't find out what additive in particular that I have reacted to. Unless, of course, my asthma becoming more unstable over the last couple of months is because I am actually starting to react to the beclamethasone itself.

  • Angela,

    I had some adverse reactions to QVAR when I started to use it, including swelling lips and some slightly disturbing psychological effects. My GP advised me to stop taking it immediately, which is just as well as I had come to the same conclusion a few days earlier and had already stopped taking it.


  • Glad I'm not the only one who reacted to it, richard. Were you ok on becotide?

  • One man's medicine is another's poison....

    I don't use it, and haven't been on beclamethasone for about 15 years now- but- I do have 2 friends on it-one in the UK, the other in the USA.

    Interestingly, both of them have what I would consider to be 'bad' asthma, not severe, but not mild-neither have been introduced to anything like seretide.

    I know not why.

    Both of them, have said they feel awful on this Qvar, both told me they cough alot and have itchy throats after using it, and want to drink a gallon to alleviate the itchiness.

    All it is, as far as I am concerned, is beclamethasone in a different propellant-one with smaller particles. Maybe then, because you inhale it better, you react more significantly?

    One of my friends-the USA guy, has gone back to becloforte (the red one). I remember being on that, shredded my voice to a croak!

    Any asthma nurse at any GP surgery will be able to recommend something other than Qvar.

  • Hi Angela,

    My bad experience with Qvar was enough to deter me from wanting to try any other brands of drugs containing beclomethasone. In view of what you have said about becotide, it is possible that my adverse reaction to Qvar was not caused primarily by the beclomethasone.


  • apparently it was probably the propellant that I reacted to. Getting better at last with becloforte.

You may also like...